Alert archive / Texas / Flash Flood Warnings in 2025
Flash Flood Warning 3, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at May 1, 2025, 7:17 PM CDT for Edwards County, Kinney County, Uvalde County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 1, 2025, 7:17 PM CDT (00:17 UTC)
- Expired
- May 1, 2025, 10:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
Counties Edwards County, TX, Kinney County, TX, Uvalde County, TX
The radar
The Laughlin AFB radar (KDFX), 49 km from the middle of the area, began a volume at 00:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 1, 7:20 PM CDT | FLASH FLOOD | 9 Sw Montell, TX | 5-6 feet of water reported over FM 334 near Ox Ranch. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 0.3 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3528 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
148
WGUS54 KEWX 020017
FFWEWX
TXC137-271-463-020330-
/O.NEW.KEWX.FF.W.0003.250502T0017Z-250502T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Austin/San Antonio TX
717 PM CDT Thu May 1 2025
The National Weather Service in Austin/San Antonio has issued a
* Flash Flood Warning for...
Southwestern Edwards County in south central Texas...
Northeastern Kinney County in south central Texas...
Northwestern Uvalde County in south central Texas...
* Until 1030 PM CDT.
* At 717 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 4 inches of rain
have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Montell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 2996 10031 2967 10003 2963 10001 2962 10001
2962 9998 2943 9995 2942 10016 2994 10052
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
272 follow-up statements
799
WGUS74 KEWX 020206
FFSEWX
Flash Flood Statement
National Weather Service Austin/San Antonio TX
906 PM CDT Thu May 1 2025
TXC137-271-463-020330-
/O.CON.KEWX.FF.W.0003.000000T0000Z-250502T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Edwards TX-Kinney TX-Uvalde TX-
906 PM CDT Thu May 1 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT THIS
EVENING FOR SOUTHWESTERN EDWARDS, NORTHEASTERN KINNEY AND
NORTHWESTERN UVALDE COUNTIES...
At 906 PM CDT, Doppler radar indicated only patchy light rain across
the warned area. Between 2 and 4 inches of rain have fallen. Flash
flooding is ongoing or expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Montell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 2996 10031 2967 10003 2963 10001 2962 10001
2962 9998 2943 9995 2942 10016 2994 10052
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
CP837
WGUS74 KEWX 020334
FFSEWX
Flash Flood Statement
National Weather Service Austin/San Antonio TX
1034 PM CDT Thu May 1 2025
TXC137-271-463-020344-
/O.EXP.KEWX.FF.W.0003.000000T0000Z-250502T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Edwards TX-Kinney TX-Uvalde TX-
1034 PM CDT Thu May 1 2025
...FLASH FLOOD WARNING HAS EXPIRED FOR SOUTHWESTERN EDWARDS,
NORTHEASTERN KINNEY AND NORTHWESTERN UVALDE COUNTIES...
Flood waters have receded. The heavy rain has ended. Flooding is no
longer expected to pose a threat. Please continue to heed remaining
road closures.
&&
LAT...LON 2996 10031 2967 10003 2963 10001 2962 10001
2962 9998 2943 9995 2942 10016 2994 10052
$$
CPWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at May 1, 6:45 PM CDT, 32 minutes earlier.
Area forecast discussion, May 1, 6:45 PM CDT, 32 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 645 PM CDT Thu May 1 2025 ...New AVIATION... .SHORT TERM... (Tonight through Friday night) Issued at 156 PM CDT Thu May 1 2025 Key Messages: - Severe Thunderstorm Watch for northern Hill Country and northern I-35 Corridor until 9 PM. Large hail and damaging wind gusts most likely threats. - Level 1 to 2 of 5 risk of severe thunderstorms Friday afternoon into Friday evening for all of South Central Texas. - Any storm that forms over South Central Texas late today or tonight will provide a marginal (level 1 of 4) risk of excessive rainfall. - There is a level 2 of 4 risk for excessive rainfall across nearly all areas of South Central Texas Friday afternoon and evening. Convection is beginning in the vicinity of an old outflow boundary near our northeastern counties. Current conditions are high CAPE with moderate vertical wind shear. We have issued a Severe Thunderstorm Watch for this area until 9 PM. Steep mid-level lapse rates suggest large hail as the most likely threat with damaging winds gusts also likely. Storms will move from west to east. Storms are also beginning to form out west in the vicinity of the dryline. The airmass there is also unstable with only moderate wind shear. Conditions are favorable for strong to severe thunderstorms this evening. There is a level 2 of 5 risk for severe thunderstorms across most of our CWA tonight. Convection should wane with the loss of heating by late evening. The overnight period should be quiet. A cold front will drop down through central Texas during the day Friday. This bring a better chance for widespread convection. The airmass will remain unstable and the severe risk will be level 2 of 5 again. In addition the PW will be high enough that locally heavy rain will be possible and WPC has a level 2 of 4 risk for excessive rainfall and flash flooding. && .LONG TERM... (Saturday through Thursday) Issued at 156 PM CDT Thu May 1 2025 Key Messages: - Drying out and a beautiful weekend for most areas on tap - Wet and stormy pattern continues through Thursday Starting the forecast period we should have most of the heavy rain and possible strong storms pushing out of most of our southern areas as the front pushes southward. In its wake we should see skies start to clear out with humidity levels dropping and highs in the upper 70s leading to a nice Saturday with light northeast winds. An even better day is expected on Sunday under partly to mostly sunny skies with highs in the upper 70s to low 80s. Things quickly change as we resume southerly flow which brings the return of more humid conditions though high temperatures shouldn't be as warm as this past week with most areas staying in the low 80s. Additionally, chances for rain and thunderstorms begin to increase Monday into Tuesday as several upper level short waves move from northeast Mexico into the local area. The wet pattern continues throughout the week as an upper level low pressure system over New Mexico tries to push east into central TX. Surface wise we will have a frontal boundary that pushes into our area Wednesday into Thursday bringing several rounds of scattered showers and thunderstorms. Like this past week the dryline is expected to stay just west of Del Rio thus leaving our area on the warm and humid side of things thus giving our area repeated chances for rounds and rounds of storms. At this point it is too early to tell if we could have strong to severe storms with each round so check back for future forecasts as things become further refined. Temperatures look to remain in the upper 70s and low 80s Monday to the mid 80s for Tuesday and Wednesday before cooling back down to the low 80s for Thursday. && .AVIATION... (00Z TAFS) Issued at 644 PM CDT Thu May 1 2025 Isolated to scattered thunderstorms will remain around South Central Texas through around midnight before dissipating. Highest confidence for thunderstorms remains at DRT tonight with lesser confidence at AUS. SAT/SSF may miss out on activity tonight. MVFR ceilings return overnight through Friday morning. Chances for showers and thunderstorms return Friday afternoon at all sites but have pushed back the time a bit on this TAF. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 69 87 63 80 / 30 80 70 10 Austin Bergstrom Intl Airport 67 87 62 78 / 30 80 70 10 New Braunfels Muni Airport 69 90 64 81 / 20 70 70 10 Burnet Muni Airport 67 83 61 78 / 30 80 60 10 Del Rio Intl Airport 69 90 67 82 / 30 40 60 30 Georgetown Muni Airport 67 84 61 77 / 30 80 70 10 Hondo Muni Airport 67 87 64 80 / 30 60 70 20 San Marcos Muni Airport 68 87 63 79 / 20 80 70 10 La Grange - Fayette Regional 70 88 64 79 / 20 80 80 10 San Antonio Intl Airport 70 88 65 79 / 20 70 70 20 Stinson Muni Airport 71 90 66 80 / 20 70 70 20 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term...05 Long-Term...Platt Aviation...27
In the hours before
Special weather statement, May 1, 3:32 PM CDT, 3 hours 45 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
332 PM CDT Thu May 1 2025
TXZ184-012115-
Edwards TX-
332 PM CDT Thu May 1 2025
...A strong thunderstorm will impact portions of southwestern Edwards
County through 415 PM CDT...
At 331 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Carta Valley, or 17 miles southeast of Loma Alta,
moving north at 15 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of southwestern
Edwards County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2969 10045 2975 10064 3005 10063 2998 10028
TIME...MOT...LOC 2031Z 192DEG 14KT 2976 10056
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
CJM/BradyLocal storm report, May 1, 4:33 PM CDT, 2 hours 44 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
433 PM CDT Thu May 1 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM Tornado 10 NNW Briggs 31.03N 98.00W
05/01/2025 Burnet TX Storm Chaser
Multiple chasers confirm tornado on ground.
&&
JRLocal storm report, May 1, 5:59 PM CDT, 1 hour 18 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
559 PM CDT Thu May 1 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM Hail 1 N Inks Lake State Par 30.76N 98.37W
05/01/2025 M1.75 Inch Burnet TX Emergency Mngr
Observed near SH29 and Park Road 4.
&&
JRLocal storm report, May 1, 6:07 PM CDT, 1 hour 10 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
607 PM CDT Thu May 1 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM Hail 1 E Buchanan Lake Villa 30.86N 98.43W
05/01/2025 M2.75 Inch Llano TX Public
Delayed report.
&&
JRLocal storm report, May 1, 6:19 PM CDT, 58 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
619 PM CDT Thu May 1 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM Hail 3 NNE Buchanan Dam 30.78N 98.39W
05/01/2025 M2.50 Inch Burnet TX Public
&&
JRLocal storm report, May 1, 7:13 PM CDT, 4 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
713 PM CDT Thu May 1 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0649 PM Hail 4 W Andice 30.79N 97.91W
05/01/2025 M1.00 Inch Williamson TX Public
Near intersection of CR208 and CR236.
&&
JRThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 7:04 PM CDT | Flash Flood Warning | EWX | Burnet, Williamson | 3 hr |
| May 1, 7:07 PM CDT | Areal Flood Advisory | EWX | Kinney, Uvalde | 3 hr |
| May 1, 7:24 PM CDT | Severe Thunderstorm Warning | EWX | Williamson | 21 min |
| May 1, 7:36 PM CDT | Severe Thunderstorm Warning | EWX | Burnet | 54 min |
| May 1, 7:37 PM CDT | Severe Thunderstorm Warning | EWX | Frio, Medina, Uvalde, Zavala | 53 min |
| May 1, 7:44 PM CDT | Special Weather Statement | EWX | Lee, Williamson | 46 min |
| May 1, 7:51 PM CDT | Special Weather Statement | EWX | Zavala | 39 min |
| May 1, 7:52 PM CDT | Severe Thunderstorm Warning | EWX | Zavala | 53 min |
| May 1, 7:54 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Lee, Travis, Williamson | 66 min |
| May 1, 8:19 PM CDT | Areal Flood Advisory | EWX | Uvalde, Zavala | 3 hr |
| May 1, 8:22 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Medina, Uvalde | 38 min |
| May 1, 8:22 PM CDT | Severe Thunderstorm Warning | EWX | Burnet | 35 min |
| May 1, 8:27 PM CDT | Severe Thunderstorm Warning | EWX | Zavala | 63 min |
| May 1, 8:35 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Llano | 23 min |
| May 1, 8:55 PM CDT | Special Weather Statement | EWX | Lee | 50 min |
| May 1, 8:57 PM CDT | Special Weather Statement | EWX | Burnet | 48 min |
| May 1, 8:59 PM CDT | Special Weather Statement | EWX | Medina | 46 min |
| May 1, 9:03 PM CDT | Areal Flood Advisory | EWX | Burnet | 3 hr |
| May 1, 9:09 PM CDT | Areal Flood Advisory | EWX | Zavala | 3 hr |
| May 1, 9:13 PM CDT | Severe Thunderstorm Warning | EWX | Zavala | 38 min |
| May 1, 9:19 PM CDT | Severe Thunderstorm Warning | EWX | Burnet | 41 min |
| May 1, 9:29 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit | 42 min |
| May 1, 9:34 PM CDT | Special Weather Statement | EWX | Maverick | 41 min |
| May 1, 9:46 PM CDT | Special Weather Statement | EWX | Maverick | 44 min |
| May 1, 9:49 PM CDT | Special Weather Statement | EWX | Frio | 41 min |
| May 1, 9:57 PM CDT | Severe Thunderstorm Warning | EWX | Burnet | 33 min |
| May 1, 10:04 PM CDT | Special Weather Statement | EWX | Dimmit | 41 min |
| May 1, 10:10 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit | 35 min |
| May 1, 10:23 PM CDT | Severe Thunderstorm Warning | EWX | Burnet | 67 min |
| May 1, 10:41 PM CDT | Special Weather Statement | EWX | Dimmit | 49 min |
| May 1, 10:43 PM CDT | Areal Flood Advisory | EWX | Burnet, Williamson | 3 hr |
| May 1, 11:06 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Williamson | 39 min |
| May 1, 11:46 PM CDT | Special Weather Statement | EWX | Williamson | 29 min |
| May 2, 1:36 PM CDT | Special Weather Statement | EWX | Williamson | 39 min |
| May 2, 2:29 PM CDT | Special Weather Statement | EWX | Williamson | 46 min |
| May 2, 2:39 PM CDT | Special Weather Statement | EWX | Bastrop | 51 min |
| May 2, 2:43 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Fayette, Lee | 21 min |
| May 2, 2:59 PM CDT | Special Weather Statement | EWX | Kendall | 46 min |
| May 2, 3:16 PM CDT | Severe Thunderstorm Warning | EWX | Kendall | 44 min |
| May 2, 3:25 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Fayette, Lee | 46 min |
| May 2, 3:59 PM CDT | Severe Thunderstorm Warning | EWX | Bexar, Comal, Kendall | 61 min |
| May 2, 4:02 PM CDT | Special Weather Statement | EWX | Lee | 43 min |
| May 2, 4:11 PM CDT | Special Weather Statement | EWX | Fayette | 34 min |
| May 2, 4:14 PM CDT | Areal Flood Advisory | EWX | Bastrop, Fayette | 110 min |
| May 2, 4:46 PM CDT | Special Weather Statement | EWX | Fayette | 44 min |
| May 2, 4:46 PM CDT | Severe Thunderstorm Warning | EWX | Bexar, Comal, Guadalupe, Hays | 59 min |
| May 2, 4:48 PM CDT | Special Weather Statement | EWX | Lee | 42 min |
| May 2, 4:56 PM CDT | Special Weather Statement | EWX | Gillespie | 49 min |
| May 2, 5:26 PM CDT | Severe Thunderstorm Warning | EWX | Caldwell, Gonzales, Guadalupe, Wilson | 64 min |
| May 2, 5:33 PM CDT | Special Weather Statement | EWX | Fayette | 57 min |
| May 2, 5:44 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 46 min |
| May 2, 5:46 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kinney | 44 min |
| May 2, 5:47 PM CDT | Special Weather Statement | EWX | Blanco | 43 min |
| May 2, 6:04 PM CDT | Flash Flood Warning | EWX | Bastrop, Fayette | 4 hr |
| May 2, 6:06 PM CDT | Special Weather Statement | EWX | Comal | 39 min |
| May 2, 6:24 PM CDT | Severe Thunderstorm Warning | EWX | Comal, Hays | 19 min |
| May 2, 6:26 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kinney, Val Verde | 64 min |
| May 2, 6:29 PM CDT | Special Weather Statement | EWX | Gonzales | 61 min |
| May 2, 6:42 PM CDT | Severe Thunderstorm Warning | EWX | Gonzales, Lavaca | 24 min |
| May 2, 6:46 PM CDT | Special Weather Statement | EWX | Caldwell, Comal, Guadalupe | 44 min |
| May 2, 6:48 PM CDT | Flash Flood Warning | EWX | Edwards, Kinney, Val Verde | 3 hr |
| May 2, 6:53 PM CDT | Special Weather Statement | EWX | Lavaca | 67 min |
Nearby
Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.